Louisiana, 2008

Damaging Winds in Louisiana, March 3, 2008

March 3, 2008 · NWS SHV · 2 events in 1 county or zone

A vigorous upper level storm system over northwest Texas triggered a round of strong to severe thunderstorms over northeast Texas, southwest Arkansas, and northwest Louisiana ahead of a cold front that moved east through the area. Isolated tornadoes occurred ahead of a cold front during the morning hours, and there were a few reports of wind damage and flash flooding as the cold front moved east…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A vigorous upper level storm system over northwest Texas triggered a round of strong to severe thunderstorms over northeast Texas, southwest Arkansas, and northwest Louisiana ahead of a cold front that moved east through the area. Isolated tornadoes occurred ahead of a cold front during the morning hours, and there were a few reports of wind damage and flash flooding as the cold front moved east during the daytime.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 3, 11:18 AM CST, 2 minutes earlier.

Area forecast discussion, Mar 3, 11:18 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 AM CST MON MAR 3 2008

.DISCUSSION...
AS OF 11 AM...A STRONG COLD FRONT WAS STRETCHING FROM NEAR LUFKIN
TX...TO NEAR SHREVEPORT...TO HOPE AR...MOVING EASTWARD AT ABOUT 30
MPH...AND TRIGGERING A LINE OF STRONG TO SEVERE THUNDERSTORMS JUST
AHEAD OF IT. WITH THE ONSET OF DAYTIME HEATING...AND VISIBLE IMAGERY
INDICATING HOLES DEVELOPING IN THE STRATOCU FIELD ACROSS CENTRAL
LA...WE CAN EXPECT THIS LINE OF STORMS TO INTENSIFY THROUGH THE AFTERNOON.
ADDITIONALLY...DUE TO THE STRONG MOISTURE ADVECTION AHEAD OF THE
BOUNDARY...HEAVY RAIN WILL BE LIKELY AS THE FRONT MOVES THROUGH
NORTHERN LA AND EXTREME EASTERN TX...WITH 1 TO 2 INCHES OF RAIN
POSSIBLE OVER A SHORT PERIOD OF TIME.

TO TOP ALL OF THIS OFF...LOCATIONS NORTH OF INTERSTATE 30 CAN ALSO
EXPECT SNOWFALL DURING THE EARLY MORNING HOURS OF TUESDAY IN THE
WRAP AROUND MOISTURE OF THIS SYSTEM. ANYWHERE FROM A HALF INCH TO 2
INCHES ARE POSSIBLE...MAINLY ON GRASSY SURFACES...WITH THE GREATEST
AMOUNTS EXPECTED IN MC CURTAIN COUNTY OK. HOWEVER...WITH GROUND
TEMPERATURES BEING RELATIVELY WARM ACROSS THAT AREA...DO NOT EXPECT SNOW
TO LAST FOR VERY LONG. /18/

UPDATES WILL BE OUT SOON...

&&

.AVIATION...
THE COLD FRONT IS MOVING EAST AT 25-30KT ACROSS EAST TEXAS AND SW
ARKANSAS WITH SHOWERS AND THUNDERSTORMS... SOME LOCALLY SEVERE...
ALONG AND BEHIND THE LEADING EDGE OF THE FRONT. CIGS/VSBYS LOWERING
TO IFR ALONG AND BEHIND THE FRONT... GENERALLY CIGS AOB 010 TOPS
NEAR 10 THSD FT VSBYS AOB 3MI AND SOUTHERLY WINDS 15 TO 20 KTS WITH
GUSTS TO 30 KTS SHIFTING TO NORTHWESTERLY 15 TO 20 KTS BEHIND THE
FRONT. WITH COLDER AIR SPILLING IN TO SE OKLAHOMA AND SW ARKANSAS
EXPECT ICING IN WRAP AROUND CLOUDS AS SURFACE TEMPERATURES DROP TO
BELOW 35 DEGREES SHORTLY AFTER NOON. WINDS IN ARKLATEX FAIRLY STRONG
AS SOUTHERLY LOW LEVEL JET REMAINS AHEAD OF THE FRONT PRODUCING A
FAIRLY BUMPY RIDE BELOW 10 THSD FT. THUS... VFR NOT RECOMMENDED OVER
ARKLATEX THROUGH THIS EVENING. OTLK... CONDITIONS SLOWLY IMPROVING
TO MVFR BY 00Z OVER ARKLATEX AND TO VFR CLOUDS AND WIND ON TUESDAY.
/01/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  34  53  35 / 100  60  10  10
MLU  73  36  52  33 / 100  70  10  10
DEQ  64  30  49  33 / 100  70  10  10
TXK  67  32  51  34 / 100  70  10  10
ELD  71  33  50  34 / 100  70  20  10
TYR  68  33  57  35 / 100  60  10  10
GGG  70  33  55  35 / 100  60  10  10
LFK  71  34  59  35 / 100  40  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

     FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...LAFAYETTE...MILLER...NEVADA...AND
     UNION AR.

     SNOW ADVISORY FROM 9 PM MONDAY TO 4 AM TUESDAY FOR THE FOLLOWING
     ZONES: HEMPSTEAD...HOWARD...LITTLE
     RIVER...MILLER...NEVADA...AND SEVIER.

LA...FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

     LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

     SNOW ADVISORY FROM 9 PM MONDAY TO 4 AM TUESDAY FOR THE FOLLOWING
     ZONES: AND MCCURTAIN.

TX...LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

     SNOW ADVISORY FROM 9 PM MONDAY TO 4 AM TUESDAY FOR THE FOLLOWING
     ZONES: BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED
     RIVER...AND TITUS.

     FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CASS...CHEROKEE...HARRISON...MARION...NACOGDOCHES...PANOLA...RUSK...SABINE
     TX...SAN AUGUSTINE...AND SHELBY.

&&

18/01
Hazardous weather outlook, Mar 3, 6:00 AM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CST MON MAR 3 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031800-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CST MON MAR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL SPREAD NORTHEAST AND EAST
ACROSS THE REGION TODAY AND TONIGHT IN ADVANCE OF A VIGOROUS
UPPER LEVEL STORM SYSTEM AND ASSOCIATED SURFACE COLD FRONT.
EXPECT WIDESPREAD STRONG TO SEVERE THUNDERSTORMS
ACROSS THE AREA WITH LARGE HAIL...HIGH AND DAMAGING WINDS...
LOCALLY HEAVY RAINFALL...DEADLY LIGHTNING LIKELY...AND ISOLATED
TORNADOES WILL BE POSSIBLE. SEVERE WEATHER CAN STRIKE QUICKLY AND
WITH VERY LITTLE WARNING. AFTER THE FRONT MOVES EAST...COLD
AIR MOVING INTO THE REGION ALONG WITH COLD AIR ALOFT WITH THE
UPPER LOW...EXPECT TO SEE THE RAIN CHANGING OVER TO SNOW
OVER THE NORTHERN SECTIONS. SOME ACCUMULATION MAY BE POSSIBLE
OVERNIGHT MAINLY NORTH AND ALONG AND NEAR THE INTERSTATE 30
CORRIDOR WITH AMOUNTS UP TO 2 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

RAINFALL RETURNS DURING LATE WEEK WITH THE NEXT COLD FRONT.
ANOTHER CHANCE OF LIGHT SNOW IS POSSIBLE ACROSS THE NORTH
BUT WITH NO ACCUMULATION BEFORE IT ENDS. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...WILL BE NEED TODAY AND POSSIBLY EARLY
TONIGHT.

06

In the hours before

Local storm report, Mar 3, 8:56 AM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 AM CST MON MAR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 AM     TSTM WND DMG     HOOKS                   33.47N 94.29W
03/03/2008                   BOWIE              TX   EMERGENCY MNGR

            SEVERAL CAMPER TRAILERS OVERTURNED NEAR I-30...POSSIBLE
            TORNADO

&&

12
Local storm report, Mar 3, 8:57 AM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
857 AM CST MON MAR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 AM     TSTM WND DMG     HOOKS                   33.47N 94.29W
03/03/2008                   BOWIE              TX   EMERGENCY MNGR

            TREE BLOWN THROUGH MOBILE HOME AT MCMICHAEL TRAILER PARK
            ON HWY 82...POSSIBLE TORNADO

&&

12
Local storm report, Mar 3, 9:35 AM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 AM CST MON MAR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     TSTM WND DMG     1 SE OMAHA              33.17N 94.73W
03/03/2008                   MORRIS             TX   LAW ENFORCEMENT

            SEVERAL TREES DOWN ALONG US HWY 259 BETWEEN OMAHA AND
            ROCKY BRANCH

&&

12
Local storm report, Mar 3, 10:12 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1012 AM CST MON MAR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 AM     TSTM WND DMG     5 SSE MINERAL SPRINGS   33.81N 93.89W
03/03/2008                   HOWARD             AR   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN AND ROOF TAKEN OFF OF CHICKEN
            HOUSE NEAR COTTON SHED...POSSIBLE TORNADO

&&

12
Local storm report, Mar 3, 10:15 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 AM CST MON MAR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 AM     TSTM WND DMG     1 S ASHDOWN             33.66N 94.13W
03/03/2008                   LITTLE RIVER       AR   LAW ENFORCEMENT

            TREES AND SMALL SHED BLOWN DOWN...POSSIBLE TORNADO

&&

12
Local storm report, Mar 3, 11:01 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1101 AM CST MON MAR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 AM     FLASH FLOOD      MARSHALL                32.54N 94.35W
03/03/2008                   HARRISON           TX   PUBLIC

            DAYCARE ON WEST HOUSTON ST WEST OF DOWNTOWN NEAR SMALL
            CREEK EVACUATED DUE TO FLOODING

&&

12

The radar

The Shreveport radar (KSHV), 4 km away, was scanning. The volume nearest the first event began at 17:19 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Caddo

When
March 3, 11:20 AM CST
Where
Caddo County, 0.69 mi S of Jewella
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
32.470, -93.800

A few trees were blown down in town.

Thunderstorm Wind, Caddo

When
March 3, 11:39 AM CST
Where
Caddo County, 0.69 mi S of Jewella
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.470, -93.800

Trees were downed on McCain Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2008Every state in 2008This day in weather historyWarnings in Louisiana, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85484, 85485.